MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23407
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported the scrub tech noticed that the tapered end of the universa firm ureteral stent was crimped shut before use.As reported, this device was not used.The device did not make patient contact.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a visual inspection, dimensional verification, functional testing, a review of complaint history, the device history record, review of the instructions for use, quality control data and specifications.One open package labeled rpn ufh-626-rt1, lot 7711975 was received.Only the stent (partial device) was returned.The tether has been pulled out of the stent.The tip of the distal coil was smashed flat and could not be wired using an hsf-38-50c wire guide.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances associated with this complaint device lot number.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against the complaint device lot number 7711975.Based on the provided information and physical analysis it is likely the device damage is related to shipment of the product.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6864941
Report Number1820334-2017-02965
Device Sequence Number18996678
Product Code FAD
UDI-Device Identifier10827002234076
UDI-Public(01)10827002234076(17)200228(10)7711975
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23407
Device Catalogue NumberUFH-628-RT1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1